Nodules discovered in lungs and abnornal enlarged in Mediastinal region
I recently went to the doctor with symptoms of shortness of breath and chest pain. During evaluation my general practicioner check my O2 levels and discovered they were in the low 80's with an evelated pulse 140+. I was sent to have a CAT scan done as my doctor was suspecting a blood clot. A CAT scan was completed which discovered 2 nodules in my lungs both currently under 10mm in size however the lymph nodes in the mediastinal regions are enlarged and "abdormal" per the radiologist which recommends further medical testing. I am scheduled to see a specialist in Denver and am a little concerned. I still am continuing to have chest pain and shortness of breath which includes a dizziness feeling. I have been monitering my O2 levels with a meter and some days they are in the 90's and other in the high 70's-80's. Additionally I have noticed my urine is darker than normal not matter how much water I drink during the day. Can you tell me if anything I should be concern with and what types of questions and procedures can I expect?
What you describe is worrisome and should be further evaluated with some sense of urgency. Specifically, the elevated pulse and the low blood-oxygen levels, these measures indicating serious pulmonary and/or other disease. Your general practitioner was wise to suspect blood clots to your lungs and it would be most important to be sure that that diagnosis has been ruled-out with certainty. That is, that there be no doubt whatsoever that the CT Scan was technically satisfactory and that the radiologist’s interpretation was correct. Should there be any doubt about this, the scan should be reviewed by another radiologist.
The nodules might be associated with whatever is causing the low oxygen levels but such nodules are not uncommon on CT Scans as an incidental finding. These nodules are of much less importance at this time, than the enlarged mediastinal lymph nodes and your symptoms. If these truly are enlarged lymph nodes and not enlarged pulmonary blood vessels, the diagnosis might be made by examination of the nodes. But that too is not the most important thing at this time.
The dark urine could be a sign of liver disease and that could easily be checked, with some simple blood tests. There is a condition called the Hepato-Pulmonary Syndrome in which severe liver disease results in changes in the blood vessels of the lungs and the development of low oxygen levels in one’s blood. You should ask the lung specialist about this possibility.
Be that as it may, the most important thing, right now, is that you continue “to have chest pain and shortness of breath which includes a dizziness feeling”. These signs and symptoms can be a reflection of life-threatening disease. The cause of these symptoms should be determined and addressed, with a sense of urgency. I suggest that you speak with your general practitioner today and request that he/she contact the specialist in Denver and arrange for you to be seen immediately. Until then, you should remain on continuous oxygen and under close observation. If you currently are having chest pain, a rapid pulse and/or low oxygen levels in your blood, it would be wise to arrange for you to be transferred to a hospital in Denver, by ambulance (not car), to be seen by the specialist at that hospital, without delay.
As you have described it, this is a serious situation that should be dealt with immediately. If there is a problem arranging to see the specialist your doctor has in mind, he/she might want to consider speaking, personally, with a Specialist at Denver Health, the University of Colorado Health Sciences Center or National Jewish Health, to arrange for your being transported to one of those institutions for care by the contacted specialist.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.